Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 10, 2020, 2:47 AM CST for 4 states. It took effect at Jan 10, 2020, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 2:47 AM CST (08:47 UTC)
- In effect from
- Jan 10, 2020, 9:00 PM CST
- Expired
- Jan 11, 2020, 6:08 PM CST
- In force
- 21 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS73 KPAH 100847 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 247 AM CST Fri Jan 10 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102200- /O.NEW.KPAH.WI.Y.0001.200111T0300Z-200112T0300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 247 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SATURDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 9 PM this evening to 9 PM CST Saturday. * TIMING... Highest wind speeds late Friday night into Saturday. * WINDS... South winds 20 to 30 mph may gust up to 45 mph at times. Winds will shift to the northwest during the afternoon and evening hours. * IMPACTS... Saturated soils may enable these gusty winds to down small or loosely rooted trees. The strong winds and gusts will also present a potential traffic hazard, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
5 follow-up statements
695 WWUS73 KPAH 102138 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 338 PM CST Fri Jan 10 2020 ...Strong Gusty Winds Developing Tonight... .A potent storm system will bring strong gusty winds tonight and Saturday. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111030- /O.CON.KPAH.WI.Y.0001.200111T0300Z-200112T0300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 338 PM CST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SATURDAY... * TIMING...Winds will begin increasing this evening, then remain strong and gusty late tonight through Saturday. A diminishing trend will occur Saturday evening. * WINDS... South winds 20 to 30 mph may gust up to 45 mph at times. Winds will turn into the southwest and then west Saturday. * IMPACTS... Saturated soils may enable these gusty winds to uproot trees with shallow roots. The strong winds will also present a potential traffic hazard, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
219 WWUS73 KPAH 110749 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 149 AM CST Sat Jan 11 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-112200- /O.CON.KPAH.WI.Y.0001.000000T0000Z-200112T0300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 149 AM CST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Strong and gusty winds will continue to shift eastward across the area early today, and will be most robust through the early to mid afternoon hours. A diminishing trend will occur by evening, perhaps a little earlier along and west of the Wabash and Mississippi rivers. * WINDS... South winds 20 to 30 mph may gust up to 45 mph at times. Winds will shift to the northwest after a cold front's passage later today. * IMPACTS... Saturated soils may enable these gusty winds to down loosely rooted trees. The strong winds will also present a potential traffic hazard, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
527 WWUS73 KPAH 111833 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1233 PM CST Sat Jan 11 2020 ILZ075>078-080>094-INZ081-082-085-086-KYZ001>005-MOZ076-086-087- 100-107>112-114-111945- /O.CAN.KPAH.WI.Y.0001.000000T0000Z-200112T0300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Fulton-Hickman-Carlisle-Ballard-McCracken-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1233 PM CST Sat Jan 11 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory for all of southern Illinois, southeast Missouri, and a small part of southwest Indiana and the Purchase Area of west Kentucky. The area cancelled under the Wind Advisory is along and west of a Clinton and Paducah Kentucky, Eddyville Illinois, Evansville and Princeton Indiana line. Although gusty northwest winds are still expected over this area, they should remain below advisory levels for the remainder of the is afternoon and this evening. Individuals should still be cautious near structures or trees weakened by saturated ground conditions. $$ INZ087-088-KYZ006>022-120300- /O.CON.KPAH.WI.Y.0001.000000T0000Z-200112T0300Z/ Warrick-Spencer-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Boonville, Rockport, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 1233 PM CST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Strong and gusty winds will continue to shift eastward across the area this afternoon into this evening. The most robust winds will occur during the early to late afternoon hours, especially over west Kentucky and a small part of southwest Indiana. A diminishing trend will occur by evening. * WINDS... Southeast to west and northwest winds 20 to 30 mph may gust up to 45 mph at times. Winds will all shift to the northwest after the passage of a cold front. * IMPACTS... Saturated soils may enable these gusty winds to down loosely rooted trees. The strong and variable winds will also present a potential traffic hazard, especially for high profile vehicles. These winds may also hamper clearing efforts for those locations damaged by storms early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
427 WWUS73 KPAH 112133 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 333 PM CST Sat Jan 11 2020 INZ087-088-KYZ006>022-120300- /O.CON.KPAH.WI.Y.0001.000000T0000Z-200112T0300Z/ Warrick-Spencer-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Boonville, Rockport, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 333 PM CST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Gusty winds will continue to shift eastward across parts of west Kentucky and a small part of southwest Indiana through early this evening. Strong winds are still possible in this area into the late afternoon and early evening hours, decreasing markedly by the middle of the evening. * WINDS... South to west and northwest winds 15 to 25 mph may gust up to 40 mph at times. These winds will all shift to the northwest after the passage of a cold front. * IMPACTS... Saturated soils may enable these gusty winds to down loosely rooted trees. The strong and variable winds will also present a potential traffic hazard, especially for high profile vehicles. These winds may also hamper clearing efforts for those locations damaged by storms early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
602 WWUS73 KPAH 120008 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 608 PM CST Sat Jan 11 2020 INZ087-088-KYZ006>022-120115- /O.CAN.KPAH.WI.Y.0001.000000T0000Z-200112T0300Z/ Warrick-Spencer-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Boonville, Rockport, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 608 PM CST Sat Jan 11 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory that covered part of west Kentucky and southwest Indiana. As of 6 pm CST, an area of low pressure and a cold front has moved east of the area covered by the Wind Advisory. The threat of wind gusts exceeding 40 mph has diminished markedly following the passage of these weather systems. Therefore, the Wind Advisory has been cancelled and is no longer in effect for west Kentucky and southwest Indiana. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:36 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 9, 11:36 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1136 PM CST Thu Jan 9 2020
.UPDATE...
Issued at 1136 PM CST Thu Jan 9 2020
Updated aviation discussion for the 06Z TAF issuance.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 238 PM CST Thu Jan 9 2020
Potent storm system will bring a variety of hazards, with heavy
rainfall and flooding still the primary concern. Strong non-
convective winds are becoming more of a concern for Saturday.
Severe storm potential is still low.
The models have fallen into good agreement on the path and timing
of the surface low. A surface low should start to form along a
cold front over Arkansas, then deepen quickly as it tracks
northeast across southeast Missouri Saturday morning and into
Indiana Sat afternoon. A strong, persistent southerly flow of Gulf
moisture will be tapped by the approaching low pressure system. A
very strong 500 mb shortwave and associated 100 kt jet streak will
lift northeast in association with the surface system. All the
ingredients are in place for a period of very heavy rain Friday
night into Saturday morning. The storm total qpf has remained
consistent, generally 2 to 4 inches across our region. The highest
amounts will be in southern IL and se Missouri. The Flash Flood
Watch will be expanded southeast to include kpah and kevv.
The timing of the system is a bit slower. The focus of the heavy
rain has shifted to later Friday night into Saturday morning for
most of the area. The slower timing will result in a better chance
for diurnal heating to affect convective potential on Saturday
afternoon, mainly over west KY. While the severe weather threat
still looks low, there are significant differences in cape values
among the models. The 12z gfs capes are more unstable than the
nam, which has nearly no cape by Sat morning. Given the very
strong forcing and shear, the small difference between the nam and
gfs capes is important for severe wx potential. Once the system
comes within range of the href on Friday, we should have a much
better idea of instability.
Gradient winds will become a concern late Friday night into
Saturday. The models are in good agreement that 850 mb winds will
be 70 to 80 knots on Saturday over west KY and sw Indiana.
Although diurnal heating will be limited by cloudiness, some
steepening of low level lapse rates will occur. Wind gusts in the
forecast will follow the nbm (national model blend), which range
from 40 to 46 knots in west KY and sw Indiana Saturday. GFS model
data via bufkit supports the nbm values.
There is little in the way of concern for heavy rain or wind
tonight and Friday, though locally heavy rain cannot be ruled out
Friday. Light rain showers will increase tonight from west to
east, then periods of more widespread rain will occur on Friday.
Elevated capes above 900 mb will increase from west to east, and
some isolated thunder is possible mainly on Friday. With the
thicker clouds and poor mixing Friday, winds will be relatively
weak compared to today and Saturday.
.LONG TERM...(Sunday through Thursday)
Issued at 238 PM CST Thu Jan 9 2020
Forecast confidence in the extended range is around normal for
Sunday and Monday, then below normal for Tuesday through Thursday.
As our big weathermaker departs the region to the northeast, the PAH
CWA will come under the influence of transient midlevel ridging and
surface high pressure. This will keep us dry to open the week.
Model solutions diverge for Tuesday. The GFS, GEFS, and Canadian
keep our area dry. However, the ECMWF lifts a frontal boundary
northward into our KY/TN border counties, bringing some light QPF.
Felt the POPs from the NBM initialization were too high, so reduced
them to isolated for now. There is better operational and ensemble
support for precipitation Wednesday, but the 12z ECMWF is much more
robust with surface low development and therefore produces more QPF.
At the end of the forecast period on Thursday, there is decent model
consensus that Arctic high pressure will descend southeastward
toward the Lower Ohio Valley. As usual, there are significant
differences in how this could affect our sensible weather. If you
believe the GFS/GEFS/Canadian, our coldest airmass since our early
November winter event is on the way. The ECMWF is much milder, with
only a glancing blow of slightly below average temperatures. Opted
to split the difference for now, keeping highs modestly below normal
(middle 30s to lower 40s).
Temperatures will start out seasonably chilly on Sunday (middle to
upper 40s). A steady southerly breeze will give the air a bit of a
bite. Mild conditions return for Monday through Wednesday, with high
temperatures generally in the 50s.
&&
.AVIATION...
Issued at 1136 PM CST Thu Jan 9 2020
Showers and isolated thunderstorms are moving through the Quad
State, primarily north and west of the Ohio River. During the
day, light showers will continue with diminishing convective
potential. The HRRR and WRF-NMMB models generally agree on this
timing along with some weak thunderstorms for Western Kentucky
Friday evening. VCTS have been entered in for the respective
timings though low probability thunder cannot be ruled out at
other times in this forecast period. Winds will continue to be
breezy and southerly. Cloud ceilings will decrease to MVFR or near
IFR through the period. Visibility is likely to be generally VFR
with periods of MVFR visibility during brief moderate to heavy
rain showers.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch from Friday evening through Saturday afternoon
for ILZ075>078-080>094.
MO...Flash Flood Watch from Friday evening through Saturday afternoon
for MOZ076-086-087-100-107>112-114.
IN...Flash Flood Watch from Friday evening through Saturday afternoon
for INZ081-082-085>087.
KY...Flash Flood Watch from Friday evening through Saturday afternoon
for KYZ003>005-007-010-014-018.
&&
UPDATE...ATL
SHORT TERM...MY
LONG TERM...DWS
AVIATION...ATLHazardous weather outlook, Jan 9, 3:35 PM CST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 335 PM CST Thu Jan 9 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102145- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 335 PM CST Thu Jan 9 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Strong and gusty south winds will gradually diminish this evening. There is a slight chance of thunderstorms over southeast Missouri, mainly after midnight. The main hazards are locally heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread heavy rainfall is expected Friday night and Saturday. A Flash Flood Watch is in effect for areas along and northwest of a line from Henderson Kentucky to Paducah Kentucky to New Madrid Missouri. Please refer to the watch product for details. The anticipated heavy rainfall will raise river levels. New river Flood Warnings may be necessary, based on current forecast rainfall. Isolated thunderstorms are forecast Friday through Saturday. A few thunderstorms could be severe Friday night into Saturday, mainly over southeast Missouri and west Kentucky. Strong south winds may gust 40 to 50 mph at times late Friday night into Saturday. The highest gusts are expected over west Kentucky and southwest Indiana. With the saturated soil conditions, a few shallow rooted trees may be uprooted. A Wind Advisory may be required Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Friday night or Saturday. York
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:31 AM CST | Areal Flood Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 6 hr |
| Jan 10, 10:25 AM CST | River Flood Warning | PAH | Gibson, Posey | 21 days |
| Jan 10, 10:27 AM CST | River Flood Warning | PAH | Gibson | 13 days |
| Jan 10, 11:30 AM CST | River Flood Warning | PAH | Livingston, McCracken | 14 days |
| Jan 10, 11:59 AM CST | River Flood Warning | PAH | Fulton | 15 days |
| Jan 10, 8:54 AM CST | Areal Flood Warning | PAH | Alexander, Union | 6 hr |
| Jan 10, 9:37 AM CST | Areal Flood Warning | PAH | Franklin, Hamilton, Johnson, Saline, Williamson | 6 hr |
| Jan 10, 9:53 AM CST | River Flood Warning | PAH | Gallatin, Wayne, White | 25 days |
| Jan 10, 10:01 AM CST | River Flood Warning | PAH | Franklin, Williamson | 9 days |
| Jan 10, 10:01 AM CST | River Flood Warning | PAH | Jackson | 15 days |
| Jan 10, 10:38 AM CST | Areal Flood Warning | PAH | Edwards, Wabash, Wayne | 6 hr |
| Jan 10, 11:59 AM CST | River Flood Warning | PAH | Alexander, Jackson, Union | 11 days |
| Jan 10, 11:59 AM CST | River Flood Warning | PAH | Alexander | 9 days |
| Jan 10, 9:40 AM CST | River Flood Warning | PAH | Wayne | 59 hr |
Nearby
Wind Advisories in Kentucky, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.